Alert archive / Tennessee / Tornado Warnings in 2009

Tornado Warning 5, NWS Memphis, TN

April 10, 2009McNairy County, Tennessee

NWS Memphis, TN issued this tornado warning at Apr 10, 2009, 11:07 AM CDT for McNairy County, Tennessee. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 11:07 AM CDT (16:07 UTC)
Expired
Apr 10, 2009, 12:00 PM CDT
In force
53 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County McNairy County, TN

The radar

The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 11:10 AM CDTHAIL 1.756 Ne Selmer, TNREPORT RELAYED BY COUNTY EMA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 8:53 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 101607
TORMEG
TNC109-101700-
/O.NEW.KMEG.TO.W.0005.090410T1607Z-090410T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 AM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL NOON CDT

* AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR SELMER...MOVING EAST
  AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ADAMSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3509 8838 3503 8876 3524 8878 3525 8875
      3525 8873 3527 8872 3538 8837
TIME...MOT...LOC 1608Z 253DEG 26KT 3515 8868

$$
3 follow-up statements
000 
WWUS54 KMEG 101616
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1116 AM CDT FRI APR 10 2009

TNC109-101700-
/O.CON.KMEG.TO.W.0005.000000T0000Z-090410T1700Z/
MCNAIRY TN-
1116 AM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR EASTERN
MCNAIRY COUNTY...

AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SELMER...MOVING
EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PURDY...MARTIN CAMP...GOOD HOPE...NEW LAWTON...OLD LAWTON...PEBBLE
HILL...STANTONVILLE...GILCHRIST...HICKORY FLATS...WEST SHIHLOH...
MOUNT VINSON AND ADAMSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3528 8867 3538 8837 3509 8838 3505 8864
TIME...MOT...LOC 1616Z 255DEG 32KT 3516 8856

$$
000 
WWUS54 KMEG 101627
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 AM CDT FRI APR 10 2009

TNC109-101700-
/O.CON.KMEG.TO.W.0005.000000T0000Z-090410T1700Z/
MCNAIRY TN-
1127 AM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR MCNAIRY
COUNTY...

AT 1110 AM CDT...EMERGENCY MANAGEMENT REPORTED GOLFBALL SIZE HAIL 6 
MILES NORTHWEST OF SELMER.  THIS TORNADO WAS LOCATED NEAR NEW 
LAWTON...OR 8 MILES EAST OF SELMER...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILCHRIST...HICKORY FLATS...WEST SHIHLOH...MOUNT VINSON AND
ADAMSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3528 8867 3538 8837 3509 8838 3505 8864
TIME...MOT...LOC 1625Z 255DEG 32KT 3519 8843

$$
000 
WWUS54 KMEG 101657
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1157 AM CDT FRI APR 10 2009

TNC109-101708-
/O.EXP.KMEG.TO.W.0005.000000T0000Z-090410T1700Z/
MCNAIRY TN-
1157 AM CDT FRI APR 10 2009

...THE TORNADO WARNING FOR MCNAIRY COUNTY WILL EXPIRE AT NOON CDT...

AT 1158 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3528 8867 3538 8837 3509 8838 3505 8864
TIME...MOT...LOC 1658Z 255DEG 32KT 3527 8808

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 10, 9:06 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 10, 9:06 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
906 AM CDT FRI APR 10 2009

.DISCUSSION...

SEVERE WEATHER EVENT UNDERWAY ACROSS THE MID SOUTH AS COLD FRONT
AND UPPER LOW MOVE THROUGH THE AREA. THUNDERSTORMS HAVE ALREADY
FORMED ALONG THE FRONT NEAR THE MISSISSIPPI RIVER AND WILL
CONTINUE TO RACE EAST AND POTENTIALLY BECOME SEVERE. ADDITIONAL
THUNDERSTORMS SHOULD BACKBUILD INTO NORTH MISSISSIPPI OVER THE
NEXT COUPLE OF HOURS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORM. TORNADO WATCH
NOW OUT THROUGH 4PM CDT FOR WEST TENNESSEE WITH ADDITIONAL WATCHES
LIKELY INTO NORTH MISSISSIPPI LATER THIS MORNING.

UPDATES ALREADY SENT.

JLH

&&

.PREV DISCUSSION... /ISSUED 632 AM CDT FRI APR 10 2009/

UPDATE...

UPDATED AVIATION DISCUSSION FOR 12Z TAFS.

DISCUSSION...

/ISSUED 252 AM CDT FRI APR 10 2009/

BROKEN LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED
EASTERN SECTIONS OF THE CWA WILL CONTINUE TO PUSH EAST THIS
MORNING. THE LINE IS ASSOCIATED WITH A LOW PRESSURE SYSTEM THAT IS
MOVING THROUGH THE REGION. EXPECT THE LINE OF SHOWERS AND
THUNDERSTORMS TO CONTINUE TO GRADUALLY WEAKEN AS THE MORNING
PROGRESSES AS IT PUSHES FURTHER EAST. HOWEVER BY AFTERNOON...THERE
COULD BE SOME REDEVELOPMENT ACROSS WEST TENNESSEE NEAR THE
TENNESSEE RIVER AND NORTHEAST MISSISSIPPI. A FEW OF THESE STORMS
COULD BECOME SEVERE.

SYSTEM CLEARS OUT BY TONIGHT AS SFC HIGH PRESSURE BEGINS TO BUILD
INTO THE MIDSOUTH. EXPECT CLEARING SKIES AND COOLER TEMPERATURES.
LOWS WILL BE IN THE MID TO UPPER 40S.

UPPER RIDGE WILL BEGIN MOVING OVER THE MIDSOUTH BY LATE SATURDAY
INTO SATURDAY NIGHT AS THE SFC HIGH PUSHES EAST INTO THE OHIO
VALLEY. EXPECT TEMPERATURES TO GRADUALLY WARM DURING THIS TIME
PERIOD AS SFC WINDS EVENTUALLY TURN AROUND TO THE SOUTH. HIGHS ON
SATURDAY WILL BE IN THE MID 60S BUT BY SUNDAY HIGHS WILL JUMP UP
INTO THE UPPER 60S INTO THE LOWER 70S.

SUNDAY NIGHT INTO MONDAY NIGHT...GFS IS FASTER WITH THE DEVELOPMENT
AND MOVEMENT OF A LOW PRESSURE SYSTEM IN THE SOUTHERN PLAINS. THE
LOW IS FORECAST TO TRACK NORTHEAST INTO ARKANSAS AND EVENTUALLY INTO
MISSOURI. THIS COULD PROVIDE THE POTENTIAL FOR SEVERE WEATHER SUNDAY
NIGHT INTO MONDAY FOR THE MIDSOUTH. THE SYSTEM SHOULD PUSH EAST BY
MONDAY EVENING.

HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH TUESDAY THROUGH
WEDNESDAY. EXPECT NEAR NORMAL TEMPERATURES WITH MOSTLY CLEAR TO
PARTLY CLOUDY CONDITIONS.

ANOTHER COLD FRONT WILL SWING THROUGH THE MIDSOUTH WEDNESDAY NIGHT
INTO THURSDAY AND WILL BRING ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE CWA.

KRM

AVIATION...

12Z TAFS

MVFR CEILINGS CAN BE EXPECTED AT ALL TAF SITES THIS MORNING...
ENDING WEST TO EAST WITH KJBR BECOMING VFR BY 13Z...KMEM AROUND
15Z...AND KTUP BY 19Z. EVERYWHERE WILL BE VFR BY 19Z THROUGH
ABOUT 03Z BEFORE MVFR CONDITIONS SLOWLY MOVES INTO THE AREA NW
TO SE.

MUCH UNCERTAINTY REMAINS ABOUT REDEVELOPMENT OF TSRA/SHRA THIS
MORNING...BUT DOES APPEAR TO BE A POSSIBILITY THROUGH 15-16Z AT
KMEM AND KMKL... AND THROUGH 19Z AT KTUP. KEPT VCTS TO SHOW THIS
POTENTIAL AT THESE SITES. KJBR MAY HAVE VCSH FOR MUCH OF THE
DAY...THROUGH 00Z.

WINDS WILL INCREASE AND SHIFT FROM THE SOUTH AND SOUTHWEST TO THE
WEST BY 18Z THEN TO THE NORTHWEST AND NORTH AFTER 00Z. SUSTAINED
15-22 KTS WITH GUSTS AROUND 30 KTS CAN BE EXPECTED 15-00Z AT ALL
TAF LOCATIONS. WINDS WILL DIMINISH 8-13 KTS AFTER 00Z.

MBS

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  47  64  47 /  60  10   0  10
MKL  68  44  62  41 /  60  10   0  10
JBR  63  44  62  45 /  30  10   0  10
TUP  73  48  64  43 /  60  10   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 10, 9:03 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
903 AM CDT FRI APR 10 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111615-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
903 AM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WEST
TENNESSEE AND NORTH MISSISSIPPI TODAY. THERE WILL BE THE THREAT
FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THIS
THREAT WILL REMAIN EAST OF THE MISSISSIPPI RIVER AND EFFECT AREAS
OF FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI BETWEEN 8 AM AND 12 PM CDT
AND PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND
NORTHEAST MISSISSIPPI BETWEEN 10 AM AND 2 PM CDT. PLEASE REPORT
ALL OCCURRENCES OF SEVERE WEATHER INCLUDING WIND DAMAGE...HAIL
LARGER THAN PENNIES...AND TORNADOES TO THE NATIONAL WEATHER SERVICE
OFFICE IN MEMPHIS TENNESSEE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MID SOUTH SUNDAY
NIGHT INTO MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN
ASSOCIATION WITH THE SYSTEM. SOME STORMS THAT DEVELOP COULD BECOME
STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOW REQUESTED FOR AREAS EAST OF THE MISSISSIPPI
RIVER INCLUDING WEST TENNESSEE AND NORTH MISSISSIPPI.

JLH

In the hours before

Local storm report, Apr 10, 10:34 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1034 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             14 W LEXINGTON          35.65N 88.64W
04/10/2009  M0.75 INCH       MADISON            TN   TRAINED SPOTTER

1032 AM     HAIL             HOLLOW ROCK             36.04N 88.27W
04/10/2009  E1.75 INCH       CARROLL            TN   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO GOLFBALL SIZE

&&

JAB
Local storm report, Apr 10, 10:42 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             14 W LEXINGTON          35.65N 88.64W
04/10/2009  M0.75 INCH       MADISON            TN   TRAINED SPOTTER

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M1.00 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M0.75 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             LEXINGTON               35.65N 88.39W
04/10/2009  M0.75 INCH       HENDERSON          TN   LAW ENFORCEMENT

1032 AM     HAIL             HOLLOW ROCK             36.04N 88.27W
04/10/2009  E1.75 INCH       CARROLL            TN   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO GOLFBALL SIZE

1040 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE

&&

JAB
Local storm report, Apr 10, 10:48 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1048 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             14 W LEXINGTON          35.65N 88.64W
04/10/2009  M0.75 INCH       MADISON            TN   TRAINED SPOTTER

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M0.75 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             LEXINGTON               35.65N 88.39W
04/10/2009  M0.75 INCH       HENDERSON          TN   LAW ENFORCEMENT

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M1.00 INCH       CARROLL            TN   EMERGENCY MNGR

1032 AM     HAIL             HOLLOW ROCK             36.04N 88.27W
04/10/2009  E1.75 INCH       CARROLL            TN   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO GOLFBALL SIZE

1037 AM     HAIL             3 SW LEXINGTON          35.62N 88.43W
04/10/2009  M0.88 INCH       HENDERSON          TN   TRAINED SPOTTER

1040 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE

&&

JAB
Local storm report, Apr 10, 10:55 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1055 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             10 SW LEXINGTON         35.55N 88.52W
04/10/2009  M0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M0.75 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M1.00 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             LEXINGTON               35.65N 88.39W
04/10/2009  M0.75 INCH       HENDERSON          TN   LAW ENFORCEMENT

1032 AM     HAIL             HOLLOW ROCK             36.04N 88.27W
04/10/2009  E1.75 INCH       CARROLL            TN   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO GOLFBALL SIZE

1037 AM     HAIL             3 SW LEXINGTON          35.62N 88.43W
04/10/2009  M0.88 INCH       HENDERSON          TN   TRAINED SPOTTER

1040 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE

&&

JAB
Local storm report, Apr 10, 10:57 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             10 SW LEXINGTON         35.55N 88.52W
04/10/2009  M0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M0.75 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M1.00 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             LEXINGTON               35.65N 88.39W
04/10/2009  M0.75 INCH       HENDERSON          TN   LAW ENFORCEMENT

1032 AM     HAIL             HOLLOW ROCK             36.04N 88.27W
04/10/2009  E1.75 INCH       CARROLL            TN   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO GOLFBALL SIZE

1037 AM     HAIL             3 SW LEXINGTON          35.62N 88.43W
04/10/2009  M0.88 INCH       HENDERSON          TN   TRAINED SPOTTER

1040 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE

1055 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

&&

JEB
Local storm report, Apr 10, 11:07 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             10 SW LEXINGTON         35.55N 88.52W
04/10/2009  M0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

1021 AM     HAIL             LEXINGTON               35.65N 88.39W
04/10/2009  M0.75 INCH       HENDERSON          TN   LAW ENFORCEMENT

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M1.00 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M0.75 INCH       CARROLL            TN   EMERGENCY MNGR

1032 AM     HAIL             HOLLOW ROCK             36.04N 88.27W
04/10/2009  E1.75 INCH       CARROLL            TN   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO GOLFBALL SIZE

1037 AM     HAIL             3 SW LEXINGTON          35.62N 88.43W
04/10/2009  M0.88 INCH       HENDERSON          TN   TRAINED SPOTTER

1040 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE

1055 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

1058 AM     HAIL             PARSONS                 35.65N 88.12W
04/10/2009  M0.75 INCH       DECATUR            TN   TRAINED SPOTTER

&&

JEB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 11:58 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion47 min
Apr 10, 12:19 AM CDTSevere Thunderstorm WarningMEGFayette, Lauderdale, Shelby, Tipton41 min
Apr 10, 12:43 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion49 min
Apr 10, 12:58 AM CDTSevere Thunderstorm WarningMEGFayette, Lauderdale, Shelby, Tipton37 min
Apr 10, 1:10 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Weakley28 min
Apr 10, 1:36 AM CDTSevere Thunderstorm WarningMEGHardeman, McNairy54 min
Apr 10, 9:38 AM CDTSevere Thunderstorm WarningMEGCarroll52 min
Apr 10, 9:47 AM CDTSevere Thunderstorm WarningMEGObion, Weakley28 min
Apr 10, 9:49 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby41 min
Apr 10, 9:51 AM CDTSevere Thunderstorm WarningMEGCarroll, Henry39 min
Apr 10, 9:56 AM CDTTornado WarningMEGCarroll, Henry49 min
Apr 10, 10:02 AM CDTTornado WarningMEGObion13 min
Apr 10, 10:22 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson, Madison38 min
Apr 10, 10:27 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman48 min
Apr 10, 10:34 AM CDTSevere Thunderstorm WarningMEGHenry13 min
Apr 10, 10:36 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy54 min
Apr 10, 10:40 AM CDTFlash Flood WarningMEGDecatur3 hr
Apr 10, 11:01 AM CDTSevere Thunderstorm WarningMEGDecatur29 min
Apr 10, 11:12 AM CDTTornado WarningMEGDecatur, Hardin33 min
Apr 10, 11:19 AM CDTTornado WarningMEGHardin, McNairy41 min
Apr 10, 11:40 AM CDTSevere Thunderstorm WarningMEGHardin, McNairy50 min
Apr 10, 11:47 AM CDTTornado WarningMEGHardin, McNairy43 min
Apr 10, 1:13 PM CDTWind AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more6 hr

Nearby

Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.